Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Remarks about global analytic hypoellipticity


Author: Adalberto P. Bergamasco
Journal: Trans. Amer. Math. Soc. 351 (1999), 4113-4126
MSC (1991): Primary 35H05
DOI: https://doi.org/10.1090/S0002-9947-99-02299-0
Published electronically: March 19, 1999
MathSciNet review: 1603878
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a characterization of the operators

\begin{displaymath}L=\partial/\partial t+(a(t)+ib(t))\partial/\partial x\end{displaymath}

which are globally analytic hypoelliptic on the torus. We give information about the global analytic hypoellipticity of certain overdetermined systems and of sums of squares.


References [Enhancements On Off] (What's this?)

  • [BT] M.S. Baouendi and F. Treves, A local constancy principle for the solutions of certain overdetermined systems of first-order linear partial differential equations, Advances in Math. Suppl. Studies 7A (1981), 245-262. MR 84f:35105
  • [B] A. Bergamasco, Perturbations of globally hypoelliptic operators, J. Diff. Equations 114 (1994), 513-526. MR 95j:35046
  • [BCM] A. Bergamasco, P. Cordaro, and P. Malagutti, Globally hypoelliptic systems of vector fields, J. Funct. Anal. 114 (1993), 267-285. MR 94e:35048
  • [deB] N.G. de Bruijn, Asymptotic Methods in Analysis, Dover, New York, 1981. MR 83m:41028
  • [Ca-Ho] F. Cardoso and J. Hounie, Globally hypoanalytic first-order evolution equations, An. Acad. Brasil. Ciênc. 49 (1977), 533-535. MR 57:17729
  • [Co-Hi] P. Cordaro and A. Himonas, Global analytic hypoellipticity for a class of degenerate elliptic operators on the torus, Mathematical Research Letters 1 (1994), 501-510. MR 95j:35048
  • [GPY] T. Gramchev, P. Popivanov, and M. Yoshino, Global properties in spaces of generalized functions on the torus for second order differential operators with variable coefficients, Rend. Sem. Mat. Univ. Pol. Torino 51 (1993), 145-172. MR 95k:35047
  • [G] S.J. Greenfield, Hypoelliptic vector fields and continued fractions, Proc. Amer. Math. Soc. 31 (1972), 115-118. MR 46:617
  • [T1] F. Treves, Analytic hypoelliptic partial differential equations of principal type, Comm. Pure Appl. Math. 24 (1971), 537-570. MR 45:5569
  • [T2] F. Treves, Hypoanalytic Structures, Princeton University Press, Princeton, NJ, 1992. MR 94e:35014

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35H05

Retrieve articles in all journals with MSC (1991): 35H05


Additional Information

Adalberto P. Bergamasco
Email: apbergam@power.ufscar.br

DOI: https://doi.org/10.1090/S0002-9947-99-02299-0
Keywords: Global analytic hypoellipticity, exponential Liouville numbers, exponential Liouville vectors, steepest descent, involutive systems, continued fractions.
Received by editor(s): July 19, 1996
Received by editor(s) in revised form: September 29, 1997
Published electronically: March 19, 1999
Additional Notes: The author was partially supported by CNPq.
Dedicated: Dedicated to Antonio Gilioli, in memoriam
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society